Alert archive / Texas / Tornado Warnings in 2018

Tornado Warning 25, NWS Fort Worth, TX

October 13, 2018Freestone County, Leon County, Texas

NWS Fort Worth, TX issued this tornado warning at Oct 13, 2018, 4:08 PM CDT for Freestone County, Leon County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2018, 4:08 PM CDT (21:08 UTC)
Expired
Oct 13, 2018, 5:00 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Freestone County, TX, Leon County, TX

The radar

The Ft Hood radar (KGRK), 176 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 9:54 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2018-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2018-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

189 
WFUS54 KFWD 132108
TORFWD
TXC161-289-132200-
/O.NEW.KFWD.TO.W.0025.181013T2108Z-181013T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
408 PM CDT SAT OCT 13 2018

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southeastern Freestone County in central Texas...
  Northeastern Leon County in central Texas...

* Until 500 PM CDT.

* At 407 PM CDT, a confirmed tornado was located near Buffalo, or 10
  miles southeast of Teague, moving east at 25 mph.

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Buffalo around 415 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Oakwood.

This includes Interstate 45 between mile markers 179 and 190.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3147 9621 3160 9621 3169 9583 3167 9581
      3168 9578 3163 9580 3160 9577 3161 9575
      3165 9575 3165 9574 3162 9571 3158 9573
      3156 9571 3155 9575 3153 9576 3152 9574
      3148 9572 3146 9575 3146 9571 3141 9571
TIME...MOT...LOC 2107Z 267DEG 22KT 3153 9614 

TORNADO...OBSERVED
HAIL...<.75IN

$$

Godwin
2 follow-up statements
485 
WWUS54 KFWD 132131
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
431 PM CDT SAT OCT 13 2018

TXC161-289-132200-
/O.CON.KFWD.TO.W.0025.000000T0000Z-181013T2200Z/
Freestone TX-Leon TX-
431 PM CDT SAT OCT 13 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN FREESTONE AND NORTHEASTERN LEON COUNTIES...
    
At 430 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Buffalo, or 15 miles southeast of
Fairfield, moving east at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Freestone and northeastern Leon Counties, including the
following locations... Oakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3149 9605 3162 9607 3165 9602 3169 9583
      3167 9581 3168 9578 3163 9580 3160 9577
      3161 9575 3165 9575 3165 9574 3162 9571
      3158 9573 3156 9571 3155 9575 3153 9576
      3152 9574 3149 9572
TIME...MOT...LOC 2130Z 248DEG 19KT 3156 9598 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Godwin
460 
WWUS54 KFWD 132151
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
451 PM CDT SAT OCT 13 2018

TXC161-289-132200-
/O.EXP.KFWD.TO.W.0025.000000T0000Z-181013T2200Z/
Freestone TX-Leon TX-
451 PM CDT SAT OCT 13 2018

...THE TORNADO WARNING FOR SOUTHEASTERN FREESTONE AND NORTHEASTERN
LEON COUNTIES WILL EXPIRE AT 500 PM CDT...
                
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
However heavy rain is still possible with this thunderstorm.

A Tornado Watch remains in effect until 600 PM CDT for central Texas.

LAT...LON 3149 9605 3162 9607 3165 9602 3169 9583
      3167 9581 3168 9578 3163 9580 3160 9577
      3161 9575 3165 9575 3165 9574 3162 9571
      3158 9573 3156 9571 3155 9575 3153 9576
      3152 9574 3149 9572
TIME...MOT...LOC 2150Z 267DEG 22KT 3157 9584 

$$

Godwin

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 13, 3:47 PM CDT, 21 minutes earlier.

Area forecast discussion, Oct 13, 3:47 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
347 PM CDT Sat Oct 13 2018

.SHORT TERM...
/Tonight/

Thunderstorms will end from northwest to southeast through sunset
with the passage of the upper level shortwave and the arrival of
cooler and drier air behind a cold front. We will not remove PoPs
across the south completely tonight since the cold front may have
a difficult time clearing the CWA.

We will clear several of the western counties out of Tornado Watch
413 with the release of the afternoon package, but will leave the
southeast zones in the watch through its duration since they will
remain in the unstable and highly sheared warm sector.

Even though much of the rain will end before 7 PM, we will let
the current Flash Flood ride until expiration to account for
lingering street flooding.

Otherwise, it will remain cloudy and damp through the night with
patchy areas of fog. However, extensive cloud cover should prevent
widespread dense fog from developing. The cloud cover will also
keep low temperatures in the 50s and 60s.

79

&&

.LONG TERM...
/Sunday through Friday/

A very unsettled weather pattern is expected across the entire
region Sunday through next weekend with multiple opportunities for rain
and very cool/cold temperatures.

Sunday will be somewhat of a transitional day as today's cold
front attempts to lift back to the north in response to another
developing low pressure system in the west. As the front lifts
northward it will interact with lingering moisture to produce
scattered showers and thunderstorms. The better chance of storms
will arrive across the northwest zones late Sunday afternoon when
a strong cold front enters the region. There will be some
potential for strong to severe storms Sunday afternoon with
moderate mid level lapse rate and favorable shear. The extent of
the severe weather will largely hinge on how much the air can heat
up in the warm sector given the extensive cloud cover expected.
Large hail and damaging wind will be the primary hazards with the
strongest storms.

The front will move through the entire region Sunday night/Monday,
bringing much colder and breezy conditions along with some post
frontal showers and thunderstorms. Post frontal precipitation
chances will continue Monday night/Tuesday as a cutoff low
deepens over the Desert Southwest, supplying large scale lift and
moisture.

This general wet and cool pattern will persist through
the end of the week. We will likely need another flash flood watch
for portions if not all of the area for at least the first half
of next week, but for now we will hold off on issuing one and let
later shifts assess what areas are most vulnerable to flooding.
The only good news is that the mid level instability will decrease
next week so convective precip will be less likely.

Precipitation chances will end from north to south Friday
night/next Saturday when another strong cold front moves across
the Southern Plains.

After a much warmer day Sunday with highs in the 70s and 80s,
temperatures will cool significantly with highs Monday and Tuesday
generally in the 40s and lower 50s. We will even see some lows in
the 30s across the northwest zones Sunday night and Monday night.
High temperatures Wednesday through Friday will slowly warm into
the 50s and lower 60s with lows mainly in 40s.

79

&&

.AVIATION... /Issued 1252 PM CDT Sat Oct 13 2018/
/18z TAFs/

A line of thunderstorms is currently exiting most of the DFW TAF
sites, and will soon move through the Waco TAF site this afternoon
as well. Included a TEMPO group for Waco, which will need to be
monitored over the next few hours. Winds have shifted to the north
across the Metroplex sites and should remain northerly through
the end of the forecast period. Expect winds to shift at ACT late
this evening.

As for tonight and tomorrow, expect widespread IFR and possible
some MVFR ceilings to continue across the Metroplex TAF sites and
spread into Central Texas overnight. We'll continue to monitor
the potential for showers and thunderstorms for Sunday as model
guidance is able to come into agreement.

Villanueva

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    60  77  43  47  43 /  10  50  80  80  80
Waco                65  84  48  50  46 /  20  40  80  80  80
Paris               60  75  46  49  44 /  10  40  80  80  70
Denton              57  75  42  46  43 /  10  50  80  80  70
McKinney            59  76  44  47  44 /  10  50  80  80  70
Dallas              62  78  45  48  45 /  10  50  80  80  80
Terrell             63  79  47  50  46 /  20  50  80  80  80
Corsicana           65  82  49  51  46 /  20  40  80  80  80
Temple              67  84  48  50  46 /  40  40  80  80  80
Mineral Wells       58  78  41  46  42 /  10  50  80  80  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for TXZ093>095-
103>106-118>121-130>134-141-143>145.

&&

79/79
Hazardous weather outlook, Oct 13, 4:08 AM CDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
408 AM CDT Sat Oct 13 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140915-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
408 AM CDT Sat Oct 13 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Scattered to numerous showers and thunderstorms are expected across
North and Central Texas through this evening. Heavy rainfall will be
the main threat although there will be a severe threat generally
south of I-20. Damaging winds will be the main severe threat,
although there will be an isolated tornado threat from the Waco area
southward. Rain and thunderstorms will end later this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rain and thunderstorms will increase in coverage late Sunday
afternoon and continue through the overnight hours and into Tuesday.
There is a low chance for severe weather Sunday afternoon and
evening with hail being the main threat. The more significant threat
through late Tuesday will be the potential for heavy rainfall.
Additional rainfall amounts in excess of 5 inches will be possible
resulting in flash flooding. Excessive runoff from heavy rainfall
will also result in river flooding through the week.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be requested this morning into midday
mainly south of I-20.

Dunn

In the hours before

Local storm report, Oct 13, 1:29 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     WAXAHACHIE              32.40N  96.85W
10/13/2018                   ELLIS              TX   TRAINED SPOTTER

            WIND DAMAGE REPORTED AT WAXAHACHIE HIGH SCHOOL
Local storm report, Oct 13, 2:13 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          1 N ANGUS               32.03N  96.43W
10/13/2018                   NAVARRO            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TORNADO ON I-45 NORTH OF
            ANGUS
Local storm report, Oct 13, 2:15 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TORNADO          HILLSBORO               32.00N  97.13W
10/13/2018                   HILL               TX   PUBLIC

            SOCIAL MEDIA PHOTOS RECEIVED OF DAMAGE IN HILLSBORO
Local storm report, Oct 13, 3:22 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             10 SE ATHENS            32.10N  95.73W
10/13/2018  E1.50 INCH       HENDERSON          TX   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL REPORTED BY SPOTTER ON 175
            SOUTH OF ATHENS
Local storm report, Oct 13, 3:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     MILDRED                 32.04N  96.34W
10/13/2018                   NAVARRO            TX   PUBLIC

            SOCIAL MEDIA REPORT OF DAMAGE NEAR MILDRED.
Local storm report, Oct 13, 4:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TORNADO          4 SE TEAGUE             31.54N  96.18W
10/13/2018                   FREESTONE          TX   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO 7 NNW OF BUFFALO.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:06 PM CDTRiver Flood WarningFWDDallas9 days
Oct 13, 9:00 AM CDTRiver Flood WarningFWDHunt4 days
Oct 13, 9:00 AM CDTRiver Flood WarningFWDHunt, Rockwall5 days
Oct 13, 9:18 AM CDTRiver Flood WarningFWDCollin4 days
Oct 13, 9:56 AM CDTTornado WarningFWDComanche, Eastland21 min
Oct 13, 10:13 AM CDTAreal Flood AdvisoryFWDDallas, Tarrant2 hr
Oct 13, 10:20 AM CDTSpecial Weather StatementFWDComanche, Erath40 min
Oct 13, 11:00 AM CDTSevere Thunderstorm WarningFWDErath, Hamilton45 min
Oct 13, 11:32 AM CDTRiver Flood WarningFWDDallas17 hr
Oct 13, 11:32 AM CDTSpecial Weather StatementFWDBosque43 min
Oct 13, 11:48 AM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
Oct 13, 11:55 AM CDTSpecial Weather StatementFWDJohnson50 min
Oct 13, 12:14 PM CDTAreal Flood AdvisoryFWDDallas, Rockwall, Tarrant3 hr
Oct 13, 12:16 PM CDTTornado WarningFWDEllis, Johnson29 min
Oct 13, 12:36 PM CDTAreal Flood AdvisoryFWDEllis, Hill, Johnson3 hr
Oct 13, 12:44 PM CDTTornado WarningFWDEllis46 min
Oct 13, 12:47 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Navarro43 min
Oct 13, 12:52 PM CDTTornado WarningFWDHill, Navarro38 min
Oct 13, 1:02 PM CDTAreal Flood AdvisoryFWDDelta, Fannin, Hopkins, Hunt, Lamar3 hr
Oct 13, 1:23 PM CDTTornado Warning Tornado observedFWDEllis, Hill, Navarro52 min
Oct 13, 1:34 PM CDTSevere Thunderstorm WarningFWDKaufman41 min
Oct 13, 1:39 PM CDTSevere Thunderstorm WarningFWDBosque, Hill40 min
Oct 13, 1:47 PM CDTTornado WarningFWDNavarro28 min
Oct 13, 1:52 PM CDTAreal Flood AdvisoryFWDNavarro3 hr
Oct 13, 1:56 PM CDTAreal Flood AdvisoryFWDKaufman, Rains, Van Zandt3 hr
Oct 13, 2:08 PM CDTTornado WarningFWDMcLennan52 min
Oct 13, 2:12 PM CDTTornado Warning Tornado observedFWDHenderson, Navarro48 min
Oct 13, 2:39 PM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
Oct 13, 2:47 PM CDTAreal Flood AdvisoryFWDLimestone, McLennan3 hr
Oct 13, 2:50 PM CDTRiver Flood WarningFWDNavarro6 days
Oct 13, 2:55 PM CDTTornado WarningFWDAnderson, Henderson50 min
Oct 13, 3:09 PM CDTTornado WarningFWDLimestone51 min
Oct 13, 3:33 PM CDTRiver Flood WarningFWDDenton29 hr
Oct 13, 3:33 PM CDTRiver Flood WarningFWDCollin22 hr
Oct 13, 3:34 PM CDTTornado WarningFWDFreestone41 min
Oct 13, 3:40 PM CDTTornado WarningFWDAnderson13 min
Oct 13, 3:46 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Oct 13, 4:36 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Oct 13, 5:11 PM CDTAreal Flood AdvisoryFWDFalls3 hr
Oct 13, 6:24 PM CDTAreal Flood AdvisoryFWDLeon, Milam, Robertson3 hr
Oct 13, 6:25 PM CDTAreal Flood AdvisoryFWDLeon, Milam, Robertson3 hr

Nearby

Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.